Sufferer Suffering - Abilify withdrawal, cPTSD symptoms and constant state of fear

tobymfh

New Here
Hi,

I'm surprised I haven't signed up to this forum before. I was diagnosed with PTSD around 10 years ago, and recently cPTSD around 2 years ago by a specialist. As a result of a major trigger (threat to life) 8 years after my official PTSD diagnosis, I went into a psychosis and broke down. My psychiatrist prescribed me anti-depressants, and anti-psychotics. I was on them for roughly two years. Recently, because of severe side effects from Abilify, I've had to come off all medication.

I had forgotten what its like to live with cPTSD daily symptoms, and I feel like the withdrawal from Abilify is heightening their severity, significantly. I'm constantly alert for threat to life / safety. I have terrible intrusive catastrophic thoughts about having a terminal illness (because I have itchy skin). I am experiencing pronounced depression, existential in nature. Suicidal ideation, and basically my hyper-vigilance feels like I'm in a constant state of fear. It's so exhausting. I'm almost 6 weeks into the withdrawal (so med-free), and I would go back and titrate more gently but the side effects of Abilify were so extreme I literally can't do it (massive cognitive impairment with memory).

Has anyone else here come off their meds and had this type of experience with PTSD / cPTSD? Any hope to share? I don't usually reach out for help in public forums, but I feel like I can't talk to my family, fiance or friends as they just don't understand, then worry about me and make it essentially about themselves.

Thanks
 

Friday

Moderator
Yep yep... it’s called “rebound effect” and symptoms are usually waaaaay worse than “normal”, for a period of time. How long depends on the meds. Stimulants the rebound is oft just an hour or so, but some medications last weeks/months.

Wiki isn’t my fave source for these kinds of things, but they have a fast breakdown of types of meds & the type of rebound one will be looking at. Rebound effect - Wikipedia

Welcome to the community!
 

DharmaGirl

MyPTSD Pro
Wow, that's a lot to have to deal with. I hope the withdrawal is done soon. I experienced this when I quit taking benzos after 5 years. It lasted a couple of months and then went away.
 
Top